|Changing to PI to deal with KS
Nov 9, 2005
Hello! I was infected with HIV in 2002, and about two years later developed a KS lesion (more of a growth/bump, actually) on my neck. My T-cells were good (~700), but my viral load was about 300k at the time, which we think encouraged the KS. Upon beginning treatment with Sustiva and Truvada, the lesion/bump on my neck subsided very quickly, my viral load dropped to undetectable, and my T-cells went up a bit. About six months later I developed another small lesion on my right foot, which was much smaller than the one on my neck had been, and which went away in about two months. Recently, I developed several small lesions on my left leg, one of which seems to be growing very slowly and the others seem to be going down. My doctor has recommended changing me to Truvada and a PI (either Kaletra or Lexiva) and dropping the Sustiva, as that combo might control the KS better. I'd prefer not to change meds as I tolerate the current regimen quite well, but on the other hand I would prefer not to develop lesions on my insides, which my doctor says seems possible since the skin lesions haven't been completely controlled by my current HAART regimen. If it's an aesthetic choice, I'm not so bothered by the KS lesions right now, but the idea of needing chemotherapy because of a lesion on my lungs or in my colon is more disconcerting. Would you recommend making this combo change, or sticking with what I'm on and taking my chances on internal lesions (and what is your guess on the chances of internal lesions)? Thanks in advance for your help! Jim
Response from Dr. Henry
I am not convinced that a PI based regimen will be more active than a Sustiva based regimen in controlling KS lesions. Local therapies for KS are available as a treatment option for limited skin lesions and sometimes the lesions will come and go on their own without any obvious reason why (an argument for watchful waiting in mild cases).KH
Changing therapy from Trizivir
Bubbles in side Lungs
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.